Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 59, NWS Albuquerque, NM

July 3, 2000Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 3, 2000, 2:39 PM MDT for Curry County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2000, 2:39 PM MDT (20:39 UTC)
Expired
Jul 3, 2000, 3:15 PM MDT
In force
36 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

County Curry County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
602 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 032056 COR
SVRABQ
NMC009-032115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT MON JUL 3 2000

...CORRECTED FOR PROPER COUNTY AND LOCAT ION OF STORM NEAR SAN JON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 315 PM MDT

* AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 8 MILES NORTHEAST OF SAN JON...MOVING 
NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL EASTERN QUAY COUNTY 

SEVERE THUNDERSTORMS CAN PRODUCE MORE THAN AN INCH OF RAIN IN A 
MATTER OF MINUTES. THIS HEAVY RAINFALL CAN PRODUCE FLASH FLOODING IN 
ARROYOS AND SMALL STREAMS. STAY OF ARROYOS AND LOW LYING AREAS!
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH CAN CAUSE 
INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:26 AM MDT, 10 hours 13 minutes earlier.

Area forecast discussion, Jul 3, 4:26 AM MDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 AM MDT MON JUL 3 2000

A BAND OF SHOWERS HAS REDEVELOPED EARLY THIS MORNING ALONG A SURFACE
TROF WHICH WAS JUST EAST OF THE CONTINENTAL DIVIDE.  WILL MENTION
A FEW AM SHOWERS FOR THE NORTHERN MOUNTAINS AND RIO GRANDE VALLEY WITH
THIS FEATURE.

UPPER TROF EXTENDING FROM WESTERN CANADA TO SOCAL WILL SHIFT EASTWARD
TODAY.  THIS BRINGS A MORE OF A WESTERLY STEERING FLOW ACROSS THE FA
DURING THE PERIOD.  SHORT WAVE ENERGY EJECTING FROM THIS TROF HAS
BEGUN TO WEAR DOWN/SHIFT EAST 5H RIDGE THAT HAS BEEN OVER THE STATE.
RESULTING WRLY FLOW WILL REDUCE LOW LEVEL MOISTURE ESPECIALLY OVER
THE WEST THRU THE PERIOD.  AS A RESULT EXPECT SOME ISOLD DIURNAL
CONVECTION BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MTNS.  POPS
NEARLY NIL WEST OF THE DIVIDE.  ATMOSPHERE REMAINS A LITTLE MORE
UNSTABLE FROM THE CENTRAL MOUNTAINS TO THE NORTHEAST AND WILL MAINTAIN
SCT POPS FOR THIS AREA.

DURING THE EXTENDED PERIOD 5H RIDGE REBUILDS OVER NM.  WARMING ALOFT
FOR THE MOST PART WILL KEEP A LID ON ANY CONVECTIVE DEVELOPMENT...WITH
JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING TSTMS MAINLY OVER THE
MOUNTAINS.8  44

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:15 PM MDTTornado WarningABQQuay30 min
Jul 3, 3:23 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt52 min
Jul 3, 4:00 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union60 min
Jul 3, 5:17 PM MDTFlash Flood WarningABQCurry118 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.